Alert archive / Illinois / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 143, NWS Quad Cities, IA

July 10, 2017Hancock County, Henderson County, Illinois; Des Moines County, Lee County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 10, 2017, 6:38 PM CDT for Hancock County, Henderson County, Illinois; Des Moines County, Lee County, Iowa. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2017, 6:38 PM CDT (23:38 UTC)
Expired
Jul 10, 2017, 7:45 PM CDT
In force
67 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Des Moines County, IA, Lee County, IA, Hancock County, IL, Henderson County, IL

The radar

The Quad Cities radar (KDVN), 120 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 7:11 PM CDTTSTM WND DMGFort Madison, IA2 TREES WERE REPORTED DOWN IN FORT MADISON THAT THE FIRE DEPARTMENT HAD TO REMOVE FROM ROADS.
Jul 10, 7:14 PM CDTHAIL 0.251 N Fort Madison, IA
Jul 10, 7:25 PM CDTHAIL 0.251 Ne Fort Madison, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-488 J/kg
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

475 
WUUS53 KDVN 102338
SVRDVN
ILC067-071-IAC057-111-110045-
/O.NEW.KDVN.SV.W.0143.170710T2338Z-170711T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
638 PM CDT MON JUL 10 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Northeastern Hancock County in west central Illinois...
  Southwestern Henderson County in west central Illinois...
  Southwestern Des Moines County in southeastern Iowa...
  Northeastern Lee County in southeastern Iowa...

* Until 745 PM CDT

* At 637 PM CDT, a severe thunderstorm was located over Niota, or
  near Fort Madison, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Fort Madison, Carthage, Nauvoo, La Harpe, West Point, Dallas City,
  Donnellson, Montrose, Terre Haute, Ferris, Franklin, Colusa,
  Adrian, Burnside, Niota, Disco, Denmark, Lomax, Fountain Green and
  Elvaston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4068 9163 4081 9142 4081 9137 4082 9137
      4067 9089 4064 9089 4064 9090 4046 9091
      4027 9115
TIME...MOT...LOC 2337Z 299DEG 21KT 4065 9130 

HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs
4 follow-up statements
068 
WWUS53 KDVN 102344
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
644 PM CDT MON JUL 10 2017

ILC067-071-IAC057-111-110045-
/O.CON.KDVN.SV.W.0143.000000T0000Z-170711T0045Z/
Hancock IL-Henderson IL-Des Moines IA-Lee IA-
644 PM CDT MON JUL 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN HANCOCK...SOUTHWESTERN HENDERSON...SOUTHWESTERN DES
MOINES AND NORTHEASTERN LEE COUNTIES...

At 644 PM CDT, a severe thunderstorm was located over Niota, or over
Fort Madison, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Fort Madison, Carthage, Nauvoo, La Harpe, West Point, Dallas City,
Donnellson, Montrose, Terre Haute, Ferris, Franklin, Colusa, Adrian,
Burnside, Niota, Disco, Denmark, Lomax, Fountain Green and Elvaston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4068 9163 4080 9130 4067 9089 4064 9089
      4064 9090 4046 9091 4027 9115
TIME...MOT...LOC 2344Z 307DEG 17KT 4063 9130 

HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs
454 
WWUS53 KDVN 102356
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
656 PM CDT MON JUL 10 2017

ILC067-071-IAC057-111-110045-
/O.CON.KDVN.SV.W.0143.000000T0000Z-170711T0045Z/
Hancock IL-Henderson IL-Des Moines IA-Lee IA-
656 PM CDT MON JUL 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN HANCOCK...SOUTHWESTERN HENDERSON...SOUTH CENTRAL DES
MOINES AND CENTRAL LEE COUNTIES...

At 656 PM CDT, a severe thunderstorm was located over Niota, or near
Fort Madison, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Fort Madison, Carthage, Nauvoo, La Harpe, West Point, Dallas City,
Donnellson, Montrose, Terre Haute, Ferris, Franklin, Colusa, Adrian,
Burnside, Niota, Disco, Lomax, Fountain Green, Elvaston and
Pontoosuc.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4068 9162 4073 9147 4071 9130 4077 9120
      4067 9089 4064 9089 4064 9090 4046 9091
      4027 9114
TIME...MOT...LOC 2356Z 311DEG 16KT 4059 9129 

HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs
103 
WWUS53 KDVN 110015
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
715 PM CDT MON JUL 10 2017

ILC071-IAC057-110024-
/O.CAN.KDVN.SV.W.0143.000000T0000Z-170711T0045Z/
Henderson IL-Des Moines IA-
715 PM CDT MON JUL 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HENDERSON AND
SOUTH CENTRAL DES MOINES COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4063 9156 4072 9144 4071 9130 4065 9119
      4064 9118 4064 9117 4055 9098 4046 9091
      4028 9114
TIME...MOT...LOC 0014Z 310DEG 18KT 4058 9133 

$$

ILC067-IAC111-110045-
/O.CON.KDVN.SV.W.0143.000000T0000Z-170711T0045Z/
Hancock IL-Lee IA-
715 PM CDT MON JUL 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN HANCOCK AND CENTRAL LEE COUNTIES...

At 714 PM CDT, a severe thunderstorm was located near Fort Madison,
moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Fort Madison, Carthage, Nauvoo, West Point, Dallas City, Montrose,
Ferris, Franklin, Colusa, Adrian, Burnside, Niota, Fountain Green,
Elvaston, Pontoosuc, Basco, Bentley, Nauvoo State Park, Sawyer and
Bluff Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4063 9156 4072 9144 4071 9130 4065 9119
      4064 9118 4064 9117 4055 9098 4046 9091
      4028 9114
TIME...MOT...LOC 0014Z 310DEG 18KT 4058 9133 

HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs
879 
WWUS53 KDVN 110025
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
725 PM CDT MON JUL 10 2017

ILC067-IAC111-110045-
/O.CON.KDVN.SV.W.0143.000000T0000Z-170711T0045Z/
Hancock IL-Lee IA-
725 PM CDT MON JUL 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN HANCOCK AND CENTRAL LEE COUNTIES...

At 725 PM CDT, a severe thunderstorm was located near Niota, or near
Nauvoo, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Fort Madison, Carthage, Nauvoo, Dallas City, Montrose, Ferris,
Colusa, Adrian, Burnside, Niota, Fountain Green, Elvaston, Pontoosuc,
Basco, Bentley, Nauvoo State Park, Webster, Bluff Park, Galland and
Fort Madison Municipal Arpt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4059 9151 4067 9138 4069 9128 4065 9119
      4064 9118 4064 9117 4055 9098 4046 9091
      4028 9114
TIME...MOT...LOC 0025Z 308DEG 25KT 4055 9128 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:19 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 10, 3:19 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
319 PM CDT Mon Jul 10 2017

.SYNOPSIS...
Issued at 305 PM CDT Mon Jul 10 2017

Heat Advisory in effect in the counties approximately to the south
of a Cedar Rapids to Quad Cities line through 7 PM this evening.
After widespread rainfall last night, the atmosphere has become very
humid with dewpoints rising into the middle to upper 70s. Expect
peak heat indices between the upper 90s to lower 100s.

&&

.SHORT TERM...(This Evening through Tuesday)
ISSUED AT 305 PM CDT Mon Jul 10 2017

Late this Afternoon through Tonight

Very humid conditions with dewpoints in the mid and even upper 70s
at some locations will be the main story. Threat for convection is
fairly low but continued the lower 20-30% PoPs roughly in the
counties along and south of I-80 to account for isolated activity.
However, latest thinking is that most locations will stay dry
overnight due to absence of low-level jet impinging into E Iowa/NW
Illinois.

Visible satellite shows a low-level cyclonic circulation within the
CU field moving into the NW forecast area. It appears the mid/upper
level cirrus streaming over the top are inhibiting more
substantial CU development. However, a few storms may form
downstream of this circulation in a localized zone of enhanced
ascent and low-level convergence. The past several runs of the
HRRR has developed a few storms mostly E/NE of the Quad Cities.
The Storm Prediction Center has a slight risk for severe storms
across Bureau and Putnam Counties which is in line with this
thinking. If a few storms form, the primary threats would be
damaging winds and large hail.

Tuesday

Shortwave or mid-level vorticity max currently analyzed over the
Central Rockies, is forecast to traverse the Plains and reach the
Upper Mississippi Valley by the late morning or early afternoon on
Tuesday. This is probably our next decent chance for scattered
showers and storms. It's a return flow setup - there is a signal
for lower tropospheric isentropic lift and WAA, which could kick
off a broken band of convection that moves to the ENE. Models
indicate enough instability and shear for a few strong storms, but
do not see much of a potential for organized severe weather
through Tuesday afternoon. In fact, models are in pretty good
agreement breaking out the strongest convection to the north
across Minnesota and Wisconsin later Tuesday into Tuesday night on
the nose of the 850mb jet.

Heat Indices:

The highest dewpoints, in the mid 70s, are forecast to reside in the
counties along and south of highway 34 west of Galesburg, Illinois
for Tuesday afternoon. In this area, peak heat indices are forecast
in the upper 90s to around 100 F. If skies clear out for several
hours, it is likely values reach heat advisory criteria (~100 F).
Uttech

.LONG TERM...(Tuesday Night through Monday)
ISSUED AT 305 PM CDT Mon Jul 10 2017

A hot and humid air mas will continue to remain in place across
the region through the day Thursday. Wednesday looks to be the
hottest day of the period, as high temperatures will climb into
the upper 80s across the north, the middle 90s along and south of
Interstate 80. With forecast dewpoints expected to reach the lower
to middle 70s, this will produce afternoon humidity in the upper
50s and lower 60s, allowing heat index values to climb into the
upper 90s to lower 100s. A heat advisory is possible depending on
convective trends.

A better chance for showers and thunderstorms will come late
Wednesday through Thursday as an upper level shortwave and cool
front moves the middle Mississippi River Valley. Should storms
develop, an extremely moist atmosphere will allow for heavy
rainfall leading to localized flash flooding as the primary
threat. Other severe weather threats are low confidence at this
time.

Behind this front, weak high pressure will build south over Great
Lakes for Friday and Saturday, providing a temporary break from
the precipitation and higher humidity. High temperatures for
Friday are expected to climb into the lower and middle 80s, before
a return to the 90s for the weekend.

Past Sunday, models begin to diverge on possible solutions, with a
predominantly dry and high pressure filled ECMWF vs. a more potent
and shortwave aggressive GFS. Temperatures for the period are
forecast to remain in the middle to upper 80s, with dewpoints in the
lower to middle 60s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
ISSUED AT 1246 PM CDT Mon Jul 10 2017

VFR to prevail through this TAF period. However, there is
potential for fog development late tonight after 06-08Z/Tuesday as
winds become light and variable and low-level moisture remains
high. Latest model guidance showing possibility for dense fog at
KCID/KDBQ but kept visibilities at MVFR for now due to low
confidence at this lead time. Uttech

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 7 PM CDT this evening for Des Moines-Henry
     IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Louisa-Muscatine-Van
     Buren-Washington.

IL...Heat Advisory until 7 PM CDT this evening for Hancock-Henderson-
     McDonough-Mercer-Warren.

MO...Heat Advisory until 7 PM CDT this evening for Clark-Scotland.

&&

SYNOPSIS...Uttech
SHORT TERM...Uttech
LONG TERM...Speck
AVIATION...Uttech
Hazardous weather outlook, Jul 10, 3:29 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
329 PM CDT Mon Jul 10 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-112030-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
329 PM CDT Mon Jul 10 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Peak heat indices will be in the upper 90s to lower 100s into
early this evening south of a Cedar Rapids to Quad Cities line.

Isolated thunderstorms may form early this evening along and east
of the Mississippi River. A few strong or severe storms are
possible. The primary risks are damaging winds and large hail.
However, storm coverage should remain low, so most areas will
probably stay dry into tonight.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Additional thunderstorms are expected Tuesday through Thursday.
At this time, there is a low risk for severe thunderstorms, as
well as heavy rainfall through Wednesday night. Hot and humid
weather will continue through Wednesday, with afternoon and early
evening heat index readings of 95 to 105 possible.

Thunderstorms are possible Friday and Saturday. It is too early to
determine the threat for severe weather at this time for the late
week.

.SPOTTER INFORMATION STATEMENT...

Storm spotter activation may be needed late this afternoon and
this evening.

Uttech/Ervin

In the hours before

Special weather statement, Jul 10, 12:44 PM CDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
1244 PM CDT Mon Jul 10 2017

IAZ051-052-063>065-067-068-076>078-087>089-098-099-ILZ015>018-
024>026-034-035-MOZ009-010-101945-
Benton-Linn-Iowa-Johnson-Cedar-Muscatine-Scott-Keokuk-Washington-
Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Rock Island-
Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-Hancock-McDonough-
Scotland-Clark-
Including the cities of Vinton, Cedar Rapids, Marengo, Iowa City,
Tipton, Muscatine, Davenport, Bettendorf, Sigourney, Washington,
Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua,
Fort Madison, Moline, Rock Island, Geneseo, Princeton, Hennepin,
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
1244 PM CDT Mon Jul 10 2017

...Very Humid this Afternoon...

High temperatures in the upper 80s to lower 90s combined with
dewpoints in the lower to middle 70s will lead to peak heat
indices between 95 and 100 degrees.

If spending time outside today, be sure to drink plenty of water
and take breaks in the shade. Also, never leave a child or pet
unattended in a vehicle.

Uttech
Local storm report, Jul 10, 4:13 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 PM CDT MON JUL 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 NNE MARION            42.05N 91.58W
07/10/2017  M2.10 INCH       LINN               IA   TRAINED SPOTTER

&&

PETERS
Special weather statement, Jul 10, 4:41 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
441 PM CDT MON JUL 10 2017

IAC045-163-102245-
Scott-Clinton-
441 PM CDT MON JUL 10 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SCOTT AND SOUTHERN
CLINTON COUNTIES UNTIL 545 PM CDT...

At 440 PM CDT, a strong thunderstorm was located over Calamus, or 16
miles south of Maquoketa, moving southeast at 15 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Clinton, Eldridge, DeWitt, Long Grove, Grand Mound, Calamus, Donahue,
McCausland, Low Moor, Malone, Park View, Clinton County Fairgrounds,
Scott County Park and Lyons.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4186 9085 4194 9070 4181 9031 4162 9062
TIME...MOT...LOC 2140Z 313DEG 13KT 4184 9075

Gibbs
Special weather statement, Jul 10, 6:05 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
605 PM CDT MON JUL 10 2017

IAC057-111-102345-
Des Moines-Lee-
605 PM CDT MON JUL 10 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DES MOINES AND
NORTHERN LEE COUNTIES UNTIL 645 PM CDT...

At 605 PM CDT, a strong thunderstorm was located over St. Paul, or 12
miles northwest of Fort Madison, moving east at 30 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Burlington, Fort Madison, West Burlington, West Point, Donnellson,
Franklin, St. Paul, Iowa Army Ammunition Plant, Pilot Grove, Denmark,
Houghton, Augusta, Mt Hamill, Welter Recreation Area, Spring Grove,
Sawyer, Wever, Burlington Regional Airport, Primrose and Pollmiller
Park.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4067 9166 4081 9160 4081 9137 4083 9137
      4080 9110 4079 9109 4073 9112 4070 9111
      4067 9112 4064 9119 4064 9126 4061 9135
TIME...MOT...LOC 2305Z 286DEG 26KT 4074 9152

Gibbs
Special weather statement, Jul 10, 6:10 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
610 PM CDT MON JUL 10 2017

ILC109-187-102345-
Warren-McDonough-
610 PM CDT MON JUL 10 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN AND
NORTHEASTERN MCDONOUGH COUNTIES UNTIL 645 PM CDT...

At 610 PM CDT, a strong thunderstorm was located over Little Swan
Lake, or 13 miles northeast of Macomb, moving east at 25 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Bushnell, Avon, Prairie City, Little Swan Lake, Walnut Grove,
Greenbush, Swan Creek, Youngstown and Prairie City Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4059 9069 4077 9063 4074 9044 4052 9045
TIME...MOT...LOC 2310Z 283DEG 21KT 4064 9057

Gibbs
Local storm report, Jul 10, 6:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
631 PM CDT MON JUL 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             2 NE COLUSA             40.59N 91.14W
07/10/2017  M0.75 INCH       HANCOCK            IL   TRAINED SPOTTER

&&

PETERS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:42 AM CDTSevere Thunderstorm WarningDVNJo Daviess50 min
Jul 10, 3:52 AM CDTSpecial Weather StatementDVNHenry, Rock Island, Whiteside53 min
Jul 10, 4:32 AM CDTSpecial Weather StatementDVNMercer58 min
Jul 10, 4:48 AM CDTSevere Thunderstorm WarningDVNHenderson, Mercer, Warren42 min
Jul 10, 5:21 AM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Warren54 min
Jul 10, 6:11 AM CDTSpecial Weather StatementDVNPutnam34 min
Jul 10, 7:25 AM CDTSpecial Weather StatementDVNHancock, McDonough65 min
Jul 10, 2:20 PM CDTHeat AdvisoryDVNHancock, Henderson, McDonough, Mercer, Warren5 hr
Jul 10, 6:10 PM CDTSpecial Weather StatementDVNMcDonough35 min
Jul 10, 2:07 AM CDTSpecial Weather StatementDVNDelaware, Dubuque53 min
Jul 10, 5:15 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Louisa, Washington27 min
Jul 10, 4:41 PM CDTSpecial Weather StatementDVNScott64 min
Jul 10, 6:05 PM CDTSpecial Weather StatementDVNLee40 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2017Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.